MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513850
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The initial reporter's address, phone: (b)(6).(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that an ultraflex esophageal ng proximal release covered stent was to be implanted to treat an esophageal cancer during a stent placement procedure performed on (b)(6) 2021.During the procedure, when the stent was attempted to be deployed, resistance was felt and the stent was unable to deploy.The stent was removed from the patient partially deployed on the delivery system and the procedure was cancelled and rescheduled to use a different device.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: the initial reporter's address 1 is (b)(6) block h6: medical device problem code a15 captures the reportable event of partially deployed ultraflex esophageal proximal release covered stent.Block h10: an ultraflex esophageal ng proximal release covered stent and delivery system were received for analysis.The stent was received partially deployed and the suture was partially pulled indicating that deployment activity had started.Visual inspection was performed and it was noted that the shaft was kinked at the distal section and the deployment suture was frayed.During functional inspection, it was not possible to fully deploy the stent by pulling the finger ring due to the bowed shaft.No other issues were noted to the stent and delivery system.The reported event of stent partially deployed was confirmed as the stent was received partially deployed and could not be deployed during functional inspection.It is possible that the procedural and anatomical factors limited the performance of the device contributing to the reported and observed failures.Handling and manipulation of the device during the procedure and/or the interaction with the scope or additional devices could have caused the kink on the shaft and contributed to the damage noted to the deployment suture.Once the shaft kinked, it most likely bowed during the stent deployment which resulted in the reported event of stent partially deployed.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to the procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that an ultraflex esophageal ng proximal release covered stent was to be implanted to treat an esophageal cancer during a stent placement procedure performed on (b)(6), 2021.During the procedure, when the stent was attempted to be deployed, resistance was felt and the stent was unable to deploy.The stent was removed from the patient partially deployed on the delivery system and the procedure was cancelled and rescheduled to use a different device.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12408938
Report Number3005099803-2021-04422
Device Sequence Number17188915
Product Code ESW
UDI-Device Identifier08714729716075
UDI-Public08714729716075
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2022
Device Model NumberM00513850
Device Catalogue Number1385
Device Lot Number0026183246
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2021
Initial Date Received by Manufacturer 08/05/2021
Supplement Date Received by Manufacturer09/02/2021
Initial Report FDA Received Date09/01/2021
Supplement Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight60